Alert archive / Maine / Gale Watches in 2021
Gale Watch 24, NWS Caribou, ME
NWS Caribou, ME issued this gale watch at Dec 19, 2021, 4:28 PM EST. It took effect at Dec 20, 2021, 9:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2021, 4:28 PM EST (21:28 UTC)
- In effect from
- Dec 20, 2021, 9:00 PM EST
- Expired
- Dec 20, 2021, 2:29 AM EST
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted.
171 WHUS71 KCAR 192128 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 428 PM EST Sun Dec 19 2021 ANZ050-051-200900- /O.CON.KCAR.SC.Y.0085.000000T0000Z-211220T1200Z/ /O.NEW.KCAR.GL.A.0024.211221T0200Z-211221T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 428 PM EST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. For the Gale Watch, southwest winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 10 ft possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until 7 AM EST Monday. For the Gale Watch, from Monday evening through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ052-200900- /O.CON.KCAR.SC.Y.0085.000000T0000Z-211220T1200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 428 PM EST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
447 WHUS71 KCAR 200105 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 805 PM EST Sun Dec 19 2021 ANZ050-051-201200- /O.CON.KCAR.SC.Y.0085.000000T0000Z-211220T1200Z/ /O.CON.KCAR.GL.A.0024.211221T0200Z-211221T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 805 PM EST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. For the Gale Watch, southwest winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 ft possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until 7 AM EST Monday. For the Gale Watch, from Monday evening through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ052-201200- /O.CON.KCAR.SC.Y.0085.000000T0000Z-211220T1200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 805 PM EST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
976 WHUS71 KCAR 200729 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 229 AM EST Mon Dec 20 2021 ANZ050-051-201700- /O.CAN.KCAR.SC.Y.0085.000000T0000Z-211220T1200Z/ /O.UPG.KCAR.GL.A.0024.211221T0200Z-211221T1400Z/ /O.NEW.KCAR.GL.W.0035.211221T0200Z-211221T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 229 AM EST Mon Dec 20 2021 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 25 to 35 kt with gusts up to 40 kt and seas 5 to 8 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 9 PM this evening to 9 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-201700- /O.CAN.KCAR.SC.Y.0085.000000T0000Z-211220T1200Z/ /O.NEW.KCAR.GL.W.0035.211221T0200Z-211221T1400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 229 AM EST Mon Dec 20 2021 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 9 PM this evening to 9 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale watch went out at Dec 19, 1:30 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Dec 19, 1:30 PM EST, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Caribou ME 130 PM EST Sun Dec 19 2021 .SYNOPSIS... Low pressure will exit southeast of Nova Scotia this afternoon. High pressure will build in from the west tonight and crest south of the area Monday. A cold front will cross the area Tuesday morning followed by high pressure Tuesday night. Weak low pressure will track north of the area Wednesday followed by another high pressure system building in on Thursday. && .NEAR TERM /THROUGH TONIGHT/... Update... Snow is tapering to snow showers, with any additional snow accumulations less than an inch. Thus, all Winter Weather Advisories have been allowed to expire. Low pressure will exit southeast of Nova Scotia this afternoon, while an upper level disturbance exits across the Maritimes. Snow will taper to scattered snow showers this afternoon. High temperatures will range from the lower to mid 20s north, to the upper 20s to around 30 interior Downeast with around 30 to the lower 30s along the Downeast coast. Have also updated to adjust for current conditions along with afternoon temperatures, clouds and snow chances. Previous Discussion... High pressure following tonight will push colder air into the region through this evening. The high will then begin to crest over the area late tonight allowing the air to decouple and temperatures to quickly fall, especially in the northern valleys. Otherwise, tonight will be mostly clear and moonlit. && .SHORT TERM /MONDAY THROUGH TUESDAY/... Mon will feature high pressure ridge axis acrs the area in the morning before it pushes offshore during the afternoon. High clouds will increase fm the west during the afternoon as next system begins to move in. Temps are expected to top out blo normal with lwr 20s acrs the north to m20s over Downeast and possibly u30s along the immediate coast. By 00z Tue, light snow showers wl be on our doorstep moving in fm Quebec while cold front extends fm sfc low over Hudson's Bay draping down over Lk Huron. Cold front will move east during the overnight spreading snow acrs nrn areas. Snowfall amounts of around 0.5" possible to the north of Baxter SP. By 12z Tue cold front will be located anywhere from just north of the international border into northeastern zones. GEFS is slower than it's operational run, lending a little more confidence that the front will be to our north by 12z Tue. Potential exists for possible snow squalls along the boundary as snow squall parameter > 3 across the north during the morning hours, CAPES > 30 J/kg and low-level lapse rates > 6 C/km along the front. Winds in the wake of the front will possibly gust to near 30kts over the higher terrain and in open areas as mixing occurs and hv maintained blowing snow in the fcst into the afternoon hours. Sfc high will build in quickly Tue night with winds rapidly decoupling and temps falling blo guidance, especially acrs the north. Radn'l cooling will be short-lived though as next system will be rapidly approaching fm Canada in mainly zonal flow. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... By Wed morning a northern stream trof will be crossing into Quebec fm Ontario and will be taking on a negative tilt in the aftn as it approaches the northeast. At the same time a southern stream wave will be moving off of the southeast U.S. coast. Operational runs are indicating these features will not phase until they get over the Maritimes, as well as GEFS, EC and CMC ensembles. However guidance seems to be getting a little more "ambitious" wrt phasing and will need to watch this during the coming days. For the time being have mentioned 30-40 pops as trough crosses the CWA Wed into Wed night. As system heads east on Thu morning expect high pressure will build in Thu into Thu night, possibly hanging on into Christmas Eve. Christmas morning will feature the next chance for a possible significant system across the region. && .AVIATION /18Z SUNDAY THROUGH THURSDAY... NEAR TERM: MVFR/IFR conditions with snow early this afternoon, then VFR/MVFR with snow tapering to snow showers. VFR/MVFR early tonight with snow showers, then VFR overnight. North/northwest winds around 10 knots today through early tonight, becoming light late. SHORT TERM: Mon...Mainly VFR with potential for MVFR cigs across far northern sites. Light winds becoming SW 5 kts in the afternoon. Mon night...VFR Downeast with MVFR/IFR possible for northern terminals in -shsn. SSW 5-15kts. Tue...MVFR/IFR possibly early for northern terminals in brief snow showers/squalls. SW 5-10kts early becoming WNW 5-15kts gusting to 30kts in the afternoon. Potential exist for IFR vsbys in blowing snow. Tue night...VFR. Light W winds. Wed-Wed night...MVFR/IFR in light snow over northern terminals with rain/snow mix along the coast. SSE 5-10kts Wed becoming WNW late Wed night. Thu...VFR. NW 5-15kts. && .MARINE... NEAR TERM: A Small Craft Advisory remains in effect on all the waters through tonight. Visibilities reduced in snow and rain this afternoon. SHORT TERM: Winds and seas will diminish below SCA levels Mon morning and remain there through the day. Winds will gradually increase to aoa 25kts in the evening as seas become elevated in swrly swell. Seas will build to between 6-9 feet on the outer waters late Mon night, remaining elevated into Tue morning. At the same time winds to gale force are possible on the outer waters. The next chance for SCA conditions possibly will be Wed afternoon but this depends on track of next system. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Small Craft Advisory until 7 AM EST Monday for ANZ050>052. && Near Term...Norcross/Bloomer Short Term...Buster Long Term...Buster Aviation...Norcross/Buster Marine...Norcross/Buster
Hazardous weather outlook, Dec 19, 1:34 PM EST, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 134 PM EST Sun Dec 19 2021 MEZ001>006-010-011-015>017-029>032-201200- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 134 PM EST Sun Dec 19 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-201200- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 134 PM EST Sun Dec 19 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gale force wind gusts are possible Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Dec 19, 3:20 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
320 PM EST SUN DEC 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM SNOW 2 SW CARIBOU 46.84N 68.05W
12/19/2021 M5.5 INCH AROOSTOOK ME CO-OP OBSERVER
&&
JSLocal storm report, Dec 19, 4:01 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
401 PM EST SUN DEC 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW TOPSFIELD 45.42N 67.73W
12/19/2021 E2.8 INCH WASHINGTON ME CO-OP OBSERVER
&&
JSLocal storm report, Dec 19, 4:07 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
407 PM EST SUN DEC 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM SNOW 3 NNE CARIBOU 46.89N 67.99W
12/19/2021 M5.0 INCH AROOSTOOK ME NWS EMPLOYEE
0406 PM SNOW 2 S CONNOR 46.96N 68.03W
12/19/2021 M4.0 INCH AROOSTOOK ME NWS EMPLOYEE
&&
JSLocal storm report, Dec 19, 4:08 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
408 PM EST SUN DEC 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM SNOW CORINNA 44.92N 69.26W
12/19/2021 M3.5 INCH PENOBSCOT ME PUBLIC
&&
JSLocal storm report, Dec 19, 4:24 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
424 PM EST SUN DEC 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM SNOW 2 SSE CASTLE HILL 46.70N 68.22W
12/19/2021 M5.5 INCH AROOSTOOK ME NWS EMPLOYEE
&&
JSLocal storm report, Dec 19, 4:25 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
425 PM EST SUN DEC 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM SNOW 1 WSW BLAINE 46.50N 67.89W
12/19/2021 E4.0 INCH AROOSTOOK ME PUBLIC
&&
JSNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.